Alert archive / Rhode Island / Freeze Warnings in 2012

Freeze Warning 6, NWS Boston/Norton, MA

November 4, 2012Providence County, Rhode Island

NWS Boston/Norton, MA issued this freeze warning at Nov 4, 2012, 4:32 AM EST for Providence County, Rhode Island. It took effect at Nov 4, 2012, 11:00 PM EST. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2012, 4:32 AM EST (09:32 UTC)
In effect from
Nov 4, 2012, 11:00 PM EST
Expired
Nov 5, 2012, 12:32 AM EST
In force
92 min
Issued by
NWS Boston/Norton, MA

County Providence County, RI

The radar

The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS71 KBOX 040932
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EST SUN NOV 4 2012

RIZ002-041745-
/O.NEW.KBOX.FZ.W.0006.121105T0400Z-121105T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
432 AM EST SUN NOV 4 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY.

* LOCATIONS...SOUTHEAST PROVIDENCE COUNTY

* HAZARDS...A HARD KILLING FREEZE

* TEMPERATURES...IN THE LOW 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING IN MANY LOCATIONS
  BY 3 AM MONDAY AND REMAINING THERE THROUGH MID MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL ANY REMAINING LIVING
  VEGETATION OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ015-RIZ004-041745-
/O.NEW.KBOX.FR.Y.0008.121105T0400Z-121105T1400Z/
SUFFOLK MA-EASTERN KENT RI-
INCLUDING THE CITIES OF...BOSTON...WARWICK
432 AM EST SUN NOV 4 2012

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY.

* LOCATIONS...BOSTON MASSACHUSETTS AND EASTERN KENT COUNTY RHODE
  ISLAND. 

* HAZARDS...FROST

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE 30S AFTER MIDNIGHT
  TONIGHT REMAINING THERE THROUGH MID MORNING MONDAY.

* IMPACTS...PLANTS AND OTHER TENDER VEGETATION MAY BE DAMAGED OR
  KILLED BY COLD TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RLG
4 follow-up statements
525 
WWUS71 KBOX 041814
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
114 PM EST SUN NOV 4 2012

RIZ002-050215-
/O.CON.KBOX.FZ.W.0006.121105T0400Z-121105T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
114 PM EST SUN NOV 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST MONDAY...

* LOCATIONS...SOUTHEAST PROVIDENCE COUNTY

* HAZARDS...A FREEZING TEMPERATURES

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING IN MANY 
  LOCATIONS BY 3 AM MONDAY AND REMAINING THERE THROUGH MID 
  MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL ANY REMAINING LIVING 
  VEGETATION OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ015-RIZ004-050215-
/O.CON.KBOX.FR.Y.0008.121105T0400Z-121105T1400Z/
SUFFOLK MA-EASTERN KENT RI-
INCLUDING THE CITIES OF...BOSTON...WARWICK
114 PM EST SUN NOV 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST MONDAY...

* LOCATIONS...BOSTON MASSACHUSETTS AND EASTERN KENT COUNTY RHODE 
  ISLAND.

* HAZARDS...FROST

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE 30S AFTER MIDNIGHT 
  TONIGHT REMAINING THERE THROUGH MID MORNING MONDAY.

* IMPACTS...PLANTS AND OTHER TENDER VEGETATION MAY BE DAMAGED OR 
  KILLED BY COLD TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
349 
WWUS71 KBOX 042049
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EST SUN NOV 4 2012

RIZ002-050500-
/O.CON.KBOX.FZ.W.0006.121105T0400Z-121105T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
349 PM EST SUN NOV 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST MONDAY...

* LOCATIONS...SOUTHEAST PROVIDENCE COUNTY

* HAZARDS...A FREEZING TEMPERATURES

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING IN MANY 
  LOCATIONS BY 3 AM MONDAY AND REMAINING THERE THROUGH MID 
  MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL ANY REMAINING LIVING 
  VEGETATION OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ015-RIZ004-050500-
/O.CON.KBOX.FR.Y.0008.121105T0400Z-121105T1400Z/
SUFFOLK MA-EASTERN KENT RI-
INCLUDING THE CITIES OF...BOSTON...WARWICK
349 PM EST SUN NOV 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST MONDAY...

* LOCATIONS...BOSTON MASSACHUSETTS AND EASTERN KENT COUNTY RHODE 
  ISLAND.

* HAZARDS...FROST

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S AFTER MIDNIGHT 
  TONIGHT REMAINING THERE THROUGH MID MORNING MONDAY.

* IMPACTS...PLANTS AND OTHER TENDER VEGETATION MAY BE DAMAGED OR 
  KILLED BY COLD TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
004 
WWUS71 KBOX 050258
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
958 PM EST SUN NOV 4 2012

RIZ002-051100-
/O.CON.KBOX.FZ.W.0006.121105T0400Z-121105T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
958 PM EST SUN NOV 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* LOCATIONS...SOUTHEAST PROVIDENCE COUNTY

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING IN MANY 
  LOCATIONS BY 3 AM MONDAY AND REMAINING THERE THROUGH MID 
  MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL ANY REMAINING LIVING 
  VEGETATION OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ015-RIZ004-051100-
/O.CON.KBOX.FR.Y.0008.121105T0400Z-121105T1400Z/
SUFFOLK MA-EASTERN KENT RI-
INCLUDING THE CITIES OF...BOSTON...WARWICK
958 PM EST SUN NOV 4 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* LOCATIONS...BOSTON MASSACHUSETTS AND EASTERN KENT COUNTY RHODE 
  ISLAND.

* HAZARDS...FROST

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S AFTER 
  MIDNIGHT TONIGHT REMAINING THERE THROUGH MID MORNING MONDAY.

* IMPACTS...PLANTS AND OTHER TENDER VEGETATION MAY BE DAMAGED OR 
  KILLED BY COLD TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RLG
997 
WWUS71 KBOX 050532
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1232 AM EST MON NOV 5 2012

RIZ002-051400-
/O.CAN.KBOX.FZ.W.0006.000000T0000Z-121105T1400Z/
/O.EXA.KBOX.FR.Y.0008.000000T0000Z-121105T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
1232 AM EST MON NOV 5 2012

...FROST ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
FREEZE WARNING HAS BEEN CANCELLED.

* LOCATIONS...SOUTHEAST PROVIDENCE COUNTY INCLUDING THE CITY OF
  PROVIDENCE. 

* HAZARDS...FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S AFTER MIDNIGHT
  TONIGHT REMAINING THERE THROUGH MID MORNING.

* IMPACTS...PLANTS AND OTHER TENDER VEGETATION MAY BE DAMAGED OR
  KILLED BY COLD TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ015-RIZ004-051400-
/O.CON.KBOX.FR.Y.0008.000000T0000Z-121105T1400Z/
SUFFOLK MA-EASTERN KENT RI-
INCLUDING THE CITIES OF...BOSTON...WARWICK
1232 AM EST MON NOV 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...BOSTON MASSACHUSETTS AND EASTERN KENT COUNTY RHODE 
  ISLAND.

* HAZARDS...FROST

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S AFTER MIDNIGHT
  TONIGHT REMAINING THERE THROUGH MID MORNING.

* IMPACTS...PLANTS AND OTHER TENDER VEGETATION MAY BE DAMAGED OR 
  KILLED BY COLD TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RLG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Nov 4, 4:19 AM EST, 13 minutes earlier.

Area forecast discussion, Nov 4, 4:19 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EST SUN NOV 4 2012

.SYNOPSIS...
A NORTHWEST FLOW OF MAINLY DRY BUT COLDER WEATHER WILL DOMINATE
THROUGH EARLY NEXT WEEK. A COASTAL STORM WILL LIKELY IMPACT THE
REGION WEDNESDAY AND THURSDAY WITH HEAVY RAIN AND STRONG NORTHEAST
WINDS ALONG THE COAST. A PERIOD OF HEAVY WET SNOW IS POSSIBLE
ACROSS THE HIGHER TERRAIN OF WESTERN MASSACHUSETTS AND SOUTHWEST
NEW HAMPSHIRE. HIGH PRESSURE THEN BUILDS OVER THE REGION AT THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NORTHWESTERLY SURFACE WINDS CONTINUE WITH COOL...DRY AIR
STREAMING INTO SOUTHERN NEW ENGLAND. DECENT MID LEVEL LAPSE RATES
COUPLED WITH A TIGHT PRESSURE GRADIENT WILL KEEP WINDS A BIT GUSTY
THIS AFTERNOON. MAY SEE SOME DIURNAL CLOUDS AS WELL WITH CONTINUED
CYCLONIC FLOW...BUT OVERALL MORE SUNSHINE EXPECTED. TEMPERATURES
WILL BE SEVERAL DEGREES COOLER THAN YESTERDAY WITH COLD AIR
ADVECTION CONTINUING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...SOME OF THE COLDEST TEMPERATURES OF THE FALL THUS FAR
EXPECTED TONIGHT WITH COLDER AIR MOVING INTO THE REGION FROM
CANADA. WINDS WILL DIMINISH OVERNIGHT...THOUGH WITH A TIGHT
PRESSURE GRADIENT STILL THEY WON/T CALM COMPLETELY BUT IN A FEW
AREAS. WINDS WILL GRADUALLY SHIFT TO THE NORTH IN RESPONSE TO LOW
PRESSURE IN THE OPEN WATERS. THIS MAY RESULT IN SOME OCEAN EFFECT
CLOUDS ON THE CAPE AND ISLANDS...BUT WOULD WANT WINDS TO TURN A
BIT MORE TO THE NORTHEAST TO AFFECT MUCH OF THE REST OF EASTERN
MASSACHUSETTS.

MONDAY...HIGH PRESSURE CONTINUES TO BUILD OVER SOUTHERN NEW
ENGLAND FROM THE GREAT LAKES. THE PRESSURE GRADIENT SLACKENS QUITE
A BIT...WHICH MEANS WINDS WON/T BE AS GUSTY DURING THE AFTERNOON.
NORTHWESTERLY FLOW CONTINUES BRINGING COOLER AIR INTO THE REGION.
HIGH TEMPERATURES WILL BE WELL BELOW NORMAL ONLY REACHING INTO THE
40S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BIG PICTURE...
INITIALLY...
CYCLONIC FLOW LINGERS OVER THE NORTHEAST AS CLOSED UPPER LOW IN
NORTHERN QUEBEC DROPS SOUTH TO THE ST LAWRENCE VALLEY.  HIGH
PRESSURE BUILDS INTO THE PACIFIC COAST.  IN BETWEEN...SHORTWAVE OVER
THE NORTHERN PLAINS DROPS SOUTHEAST TO GEORGIA.  THIS SHORTWAVE DIGS
AND GENERATES A COASTAL STORM OFF THE SOUTHEAST USA COAST.  THE
STORM MOVES UP THE COAST AND PASSES NEW ENGLAND THURSDAY-FRIDAY.
ANOTHER LOW MOVES OUT OF THE GULF OF ALASKA AND KICKS THE WEST COAST
RIDGE EAST...WITH HIGH PRESSURE REACHING NEW ENGLAND NEXT WEEKEND.

MODELS ARE SIMILAR THROUGH TUESDAY...WHEN THE ECMWF IS SLOWER TO
MOVE THE DEVELOPING CLOSED LOW UP THE COAST.  THE GFS IS FASTEST
WITH LOW PASSING NEW ENGLAND THURSDAY MORNING...THE GGEM HAS IT
PASSING DURING EARLY THURSDAY NIGHT...AND THE ECMWF DURING FRIDAY
AFTERNOON.  THE SPATIAL WINDOW OF PASSAGE IS FROM CHATHAM ON THE
WEST AND SOUTHEAST OF NANTUCKET ON THE EAST.

DAY-BY-DAY...

MONDAY NIGHT-TUESDAY...
NORTHERN HIGH PRESSURE BUILDS OVER NEW ENGLAND.  THE RESULT WILL BE
FAIR AND COLD WEATHER.  CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR
RADIATIONAL COOLING MONDAY NIGHT.  DEWPOINTS IN THE TEENS WILL MAKE
ROOM FOR THE COLDEST SPOTS TO REACH THE TEENS...MOST SPOTS WILL
BOTTOM OUT IN THE 20S WITH A SCATTERING OF 30S ALONG THE IMMEDIATE
COAST. MIXING DEPTHS ON TUESDAY WILL APPROACH 925 MB...MIXING OF
TEMPS AROUND -2C AT THAT LEVEL WILL SUPPORT MAX TEMPS IN THE 40S.

WEDNESDAY-THURSDAY...
GENERAL CONSENSUS IS THAT A COASTAL STORM AFFECTS THE REGION WITH
WIND AND RAIN.  AS NOTED...THE GFS IS THE FASTEST OF THE LONG RANGE
MODELS WITH THE ECMWF SLOWEST.  EVEN SO...NONE OF THE MODELS BRING
MEASUREABLE PCPN TO NEW ENGLAND BEFORE 12Z WEDNESDAY...WHICH IS
SLOWER THAN PREVIOUSLY.  THIS IS BACKED UP BY A LACK OF ISENTROPIC
LIFT UNTIL LATE MORNING/MIDDAY AND A LACK OF FRONTOGENETIC FORCING.
WITH THIS IN MIND WE HAVE DELAYED POPS BY SEVERAL HOURS...WITH
LIKELY POPS REACHING CT-RI-SE MASS MIDDAY AND SOUTHERN NH TOWARD
SUNSET.  THE MOIST CONVEYOR IS FORECAST TO REACH MAXIMUM WEDNESDAY
AFTERNOON THROUGH EARLY NIGHT...SO HEAVIEST RAIN SHOULD OCCUR AT
THAT TIME.

WINDS ARE A CONCERN WITH GFS AND EMCWF SHOWING A 70 KNOT LOW LEVEL
EAST JET CROSSING THE REGION LATE WEDNESDAY/WEDNESDAY NIGHT.  WOULD
ESTIMATE 40-45 KNOT SURFACE WIND GUSTS WITH THIS FEATURE ESPECIALLY
OVER MARINE AND COASTAL LOCATIONS...AS WELL AS ELEVATED SITES SUCH
AS BLUE HILL.  THE DIFFERENCE IN MODEL TIMING LED TO A DIFFICULTY IN
SHAPING THE WIND GRIDS.  WE FAVORED THE WIND DIRECTIONS FROM THE HPC
GRIDS BUT FELT THE SPEEDS WOULD BE HIGHER...SO WE USED A BLEND OF
HPC VALUES WITH THE ECMWF AND GFS MAGNITUDES.

FRIDAY-SATURDAY...
THE COASTAL STORM MOVES OFF THROUGH THE MARITIMES BETWEEN THURSDAY
NIGHT AND FRIDAY NIGHT...DEPENDING ON YOUR MODEL OF CHOICE.  WE USED
A COMPROMISE OF THE TWO WITH CLEARING SKIES FRIDAY-SATURDAY AND
DIMINISHING NORTHWEST WINDS.  BUILDING HIGH PRESSURE SHOULD MEAN DRY
WEATHER.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH MONDAY...HIGH CONFIDENCE FOR VFR CIGS THROUGH THE PERIOD.
LOW PROB OF MVFR CIGS TOWARD MON AM OVER CAPE COD AND THE ISLANDS
AS WINDS BECOME NE.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT-TUESDAY....HIGH CONFIDENCE.
VFR.

WEDNESDAY-THURSDAY...MODERATE CONFIDENCE.
CIGS AND VSBYS LOWERING TO IFR AS RAIN MOVES INTO THE REGION DURING
THE DAY WEDNESDAY.  THERE CONTINUES TO BE A POTENTIAL FOR WET
SNOW...MAINLY ALONG THE EAST SLOPES OF THE BERKSHIRES IN MA AND IN
THE MONADNOCK REGION OF NH. INCREASING EAST TO NORTHEAST WINDS WITH
POTENTIAL FOR 70 KNOTS AT 2000-3000 FEET.  THIS WILL MEAN LOW LEVEL
WIND SHEAR ESPECIALLY AT BOS-PVD AND THE CAPE/ISLANDS. IFR AND LIFR
CONDITIONS MAY IMPROVE TO MVFR THURSDAY AS THE WINDS TURN TO
NORTHWEST.  CONDITIONS MAY IMPROVE TO VFR THURSDAY NIGHT.

&&

.MARINE...
HIGH CONFIDENCE THROUGH MONDAY.

WINDS AND SEAS HAVE FALLEN BELOW SCA CRITERIA EARLY THIS MORNING.
MAY SEE AN OCCASIONAL GUST TO 25 KTS IN THE NEXT HOUR OR SO. HAVE
OPTED TO DROP THE SCA FOR THE WATERS. THROUGH MONDAY...NW WINDS
AND SEAS REMAIN BELOW SCA CRITERIA.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT-TUESDAY...
HIGH PRESSURE OVER THE WATERS. DIMINISHING WINDS AND SEAS WITH
VALUES BELOW SMALL CRAFT THRESHOLDS.

WEDNESDAY-THURSDAY...
INCREASING WINDS AND SEAS AS A COASTAL STORM MOVE UP FROM THE
CAROLINAS.  STILL MUCH UNCERTAINTY ON TIMING THE PEAK
CONDITIONS...BUT CONSENSUS AMONG THE COMPUTER GUIDENCE IN FAVOR OF
NORTHEAST GALES AND A LOW-END POTENTIAL FOR STORM FORCE WINDS
ESPECIALLY EAST OF CAPE COD.  WINDS TURN TO NORTHWEST...POSSIBLY AS
EARLY AS THURSDAY...BUT WITH GALES LINGERING THROUGH THURSDAY
NIGHT.  SEAS WILL BUILD WEDNESDAY WITH PEAK VALUES ABOVE 15 FEET
LATE IN THE DAY AND AT NIGHT...AND WITH POTENTIAL FOR 20 FOOT
VALUES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST MONDAY FOR
     MAZ015.
NH...NONE.
RI...FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST MONDAY FOR
     RIZ004.
     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST MONDAY FOR
     RIZ002.
MARINE...NONE.

&&

SYNOPSIS...WTB/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/RLG
MARINE...WTB/RLG
Hazardous weather outlook, Nov 4, 4:23 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EST SUN NOV 4 2012

CTZ002>004-MAZ002>014-016>024-026-NHZ011-012-015-RIZ001-003-005>008-
050930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 AM EST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COASTAL STORM WILL LIKELY AFFECT SOUTHERN NEW ENGLAND
WEDNESDAY AND THURSDAY...AS LOW PRESSURE MOVES NORTHWARD ALONG THE
EASTERN SEABOARD. STRONG NORTHEAST WINDS ARE LIKELY AND HIGH WIND
WATCHES MAY BE NEEDED AS THE EVENT NEARS.

A WIND SWEPT RAIN IS EXPECTED FOR MUCH OF THE AREA. THERE IS A
LOW PROBABILITY FOR A PERIOD OF HEAVY WET SNOW ACROSS THE HIGHER
TERRAIN OF WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.
SPECIFIC DETAILS ON WIND SPEEDS...FLOOD POTENTIAL...ACCUMULATING
SNOWS AND COASTAL FLOODING WILL DEPEND ON THE EXACT
TRACK...INTENSITY AND DURATION OF THIS STORM...WHICH REMAINS
UNCERTAIN AT THIS TIME.

THE OVERALL COASTAL FLOODING THREAT LOOKS LOW...GIVEN VERY LOW
ASTRONOMICAL TIDES. HOWEVER IF THIS STORM BECOMES A SLOW MOVER AND
AFFECT MULTIPLE TIDE CYCLES THERE WILL BE A RISK OF MINOR TO
MODERATE COASTAL FLOODING ALONG WITH BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ015-RIZ004-050930-
SUFFOLK MA-EASTERN KENT RI-
423 AM EST SUN NOV 4 2012

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

A STRONG COASTAL STORM WILL LIKELY AFFECT SOUTHERN NEW ENGLAND
WEDNESDAY AND THURSDAY...AS LOW PRESSURE MOVES NORTHWARD ALONG THE
EASTERN SEABOARD. STRONG NORTHEAST WINDS ARE LIKELY AND HIGH WIND
WATCHES MAY BE NEEDED AS THE EVENT NEARS.

A WIND SWEPT RAIN IS EXPECTED FOR MUCH OF THE AREA. THERE IS A
LOW PROBABILITY FOR A PERIOD OF HEAVY WET SNOW ACROSS THE HIGHER
TERRAIN OF WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.
SPECIFIC DETAILS ON WIND SPEEDS...FLOOD POTENTIAL...ACCUMULATING
SNOWS AND COASTAL FLOODING WILL DEPEND ON THE EXACT
TRACK...INTENSITY AND DURATION OF THIS STORM...WHICH REMAINS
UNCERTAIN AT THIS TIME.

THE OVERALL COASTAL FLOODING THREAT LOOKS LOW...GIVEN VERY LOW
ASTRONOMICAL TIDES. HOWEVER IF THIS STORM BECOMES A SLOW MOVER AND
AFFECT MULTIPLE TIDE CYCLES THERE WILL BE A RISK OF MINOR TO
MODERATE COASTAL FLOODING ALONG WITH BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ002-050930-
SOUTHEAST PROVIDENCE RI-
423 AM EST SUN NOV 4 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

A STRONG COASTAL STORM WILL LIKELY AFFECT SOUTHERN NEW ENGLAND
WEDNESDAY AND THURSDAY...AS LOW PRESSURE MOVES NORTHWARD ALONG THE
EASTERN SEABOARD. STRONG NORTHEAST WINDS ARE LIKELY AND HIGH WIND
WATCHES MAY BE NEEDED AS THE EVENT NEARS.

A WIND SWEPT RAIN IS EXPECTED FOR MUCH OF THE AREA. THERE IS A
LOW PROBABILITY FOR A PERIOD OF HEAVY WET SNOW ACROSS THE HIGHER
TERRAIN OF WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.
SPECIFIC DETAILS ON WIND SPEEDS...FLOOD POTENTIAL...ACCUMULATING
SNOWS AND COASTAL FLOODING WILL DEPEND ON THE EXACT
TRACK...INTENSITY AND DURATION OF THIS STORM...WHICH REMAINS
UNCERTAIN AT THIS TIME.

THE OVERALL COASTAL FLOODING THREAT LOOKS LOW...GIVEN VERY LOW
ASTRONOMICAL TIDES. HOWEVER IF THIS STORM BECOMES A SLOW MOVER AND
AFFECT MULTIPLE TIDE CYCLES THERE WILL BE A RISK OF MINOR TO
MODERATE COASTAL FLOODING ALONG WITH BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-050930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 AM EST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A HIGH PROBABILITY FOR A GALE CENTER TO MOVE UP ALONG THE
EASTERN SEABOARD WEDNESDAY AND THURSDAY...PRODUCING NORTHEAST GALES
ACROSS MUCH OF THE WATERS. THERE IS A LOWER PROBABILITY THAT THIS
GALE CENTER MAY BE ACCOMPANIED BY STORM FORCE WIND GUSTS UP TO 60
KT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:32 AM ESTFrost AdvisoryBOXKent, Providence28 hr

Nearby

Freeze Warnings in Rhode Island, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.